Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 2, 2012, 5:28 PM MDT for Sedgwick County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 5:28 PM MDT (23:28 UTC)
- Expired
- Aug 2, 2012, 6:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
County Sedgwick County, CO
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942
WWUS85 KBOU 022328
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT THU AUG 2 2012
COZ050-030000-
SEDGWICK COUNTY CO-
528 PM MDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHEASTERN SEDGWICK COUNTY
AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF JULESBURG...
OR 11 MILES NORTHWEST OF BIG SPRINGS...MOVING SOUTH AT 20 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO JULESBURG.
LAT...LON 4100 10204 4080 10204 4079 10206 4100 10229
4100 10210 4100 10205
TIME...MOT...LOC 2328Z 338DEG 19KT 4113 10223
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:00 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU AUG 2 2012 .SHORT TERM...CONVECTION IS SLOW TO GET GOING THIS AFTERNOON. COVERAGE OVER THE MOUNTAINS AND FOOTHILLS IS MAYBE 10% RIGHT NOW...WITH NOTHING ON THE PLAINS. SURFACE DEW POINTS ARE MAINLY IN THE 50S F OVER THE PLAINS...40S F OVER THE MOUNTAINS. THE PRECIPITABLE WATER VALUES HAVE NOT CHANGED MUCH THE DAY TODAY...SO FAR. MODELS KEEP THE FLOW ALOFT TO BE WEST-SOUTHWESTERLY TONIGHT AND FRIDAY. THERE IS NO SYNOPTIC SCALE ENERGY PROGGED ON THE QG VERTICAL VELOCITY FIELDS. THE BOUNDARY LAYER FLOW WILL BE DOMINATED BY WEAK TROUGHING EAST OF THE MOUNTAINS TONIGHT AND FRIDAY. MOISTURE IS PROGGED TO DRY OUT LATER THIS EVENING AND ON FRIDAY. THE WATER VAPOR SATELLITE PICTURES CONCUR. THE BOUNDARY LAYER DEW POINTS DRY OUT INTO THE 20S F OVER THE MOUNTAINS...WITH 30S AND 40S F OVER THE PLAINS ON FRIDAY. THE ONLY DECENT CAPE IS PROGGED OVER THE EASTERN HALF OF THE PLAINS THIS EVENING WITH VALUES IN THE 500-1200 J/KG RANGE. ON THURSDAY...THERE IS LESS CAPE...BEST OVER THE EASTERN BORDER BUT STILL MEAGER. THERE IS SOME MEASURABLE PRECIPITATION NOTED ON THE QPF FIELDS THIS EVENING...MOST ON THE GFS...BUT THERE IS NEARLY NOTHING ON FRIDAY. SO FOR POPS...WILL PEAR DOWN THIS EVENING'S A BIT FROM CURRENT GRIDS. NO POPS ON FRIDAY. FOR TEMPERATURES...FRIDAY'S HIGHS LOOK TO BE 1-2 C WARMER THAN TODAY'S HIGHS. .LONG TERM...A DRY WESTERLY FLOW ALOFT WILL BE OVER THE CWFA FRIDAY NIGHT AS WEAK UPPER LEVEL TROUGH AXIS BRUSHES ACROSS NORTHERN COLORADO. ITS ASSOCIATED COLD FRONT WILL MOVE INTO THE NORTHEAST PLAINS AND SETTLE ALONG THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE SATURDAY MORNING. THERE MAY BE A THUNDERSTORM OR TWO THAT FORMS ALONG THE FRONT FRIDAY NIGHT...SO WILL KEEP THE MENTION OF SLGT CHC OF TSTMS OVERNIGHT. THE AIRMASS WILL BE MUCH COOLER ON SATURDAY WHICH WILL STOP THE PROLONGED STREAK OF 90+ DEGREE DAYS FOR ONE DAY. TEMPERATURES MAY STRUGGLE TO REACH 80 FOR DENVER. THERE MAY BE AN ISOLATED SHOWER OR TWO THE FORMS ALONG THE FOOTHILLS SATURDAY MORNING. IT WILL BE TOO COOL AND STABLE FOR TSTMS ACROSS MUCH OF THE CWFA SATURDAY AFTERNOON AND EVENING. WL KEEP A SLIGHT CHANCE GOING IN AND AROUND SOUTH PARK BUT DRY OTHERWISE. A DRY NORTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION SUNDAY WITH TEMPERATURES CLIMBING BACK TO AROUND 90. THE RIDGE IS PROGGED TO REBUILD NEAR THE FOUR CORNERS REGION BY MONDAY...WITH SUBTROPICAL MOISTURE GRADUALLY INCREASING OVER COLORADO AT THAT TIME. NOTHING SIGNIFICANT BUT SHOULD SEE A CHANCE OF TSTMS RETURNING TO THE MOUNTAINS WITH A SLIGHT CHANCE OVER THE NORTHEAST PLAINS. && .AVIATION...SOME CONVECTIVE OUTFLOW BOUNDARIES MAY PLAGUE THE AIRPORT THIS EVENING...BUT THE TEMPO GROUP FOR TSRA IN THE TAF IS LIKELY NOT NEEDED. TONIGHT DRAINAGE WINDS MAY HAVE A TAD MORE OF A WESTERLY COMPONENT TO THE SOUTHERLIES...MAYBE FROM 230 DEGREES INSTEAD OF 210 DEGREES. NORMAL WIND PATTERNS LOOK GOOD ON FRIDAY. NO TSRA EXPECTED AT DIA ON FRIDAY...JUST MORE HEAT. && .HYDROLOGY...THE HEAVY RAIN THREAT IS PRETTY LOW THIS EVENING...WITH NO RAIN EXPECTED ON FRIDAY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RJK LONG TERM....COOPER AVIATION...RJK
Hazardous weather outlook, Aug 2, 10:22 AM MDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1022 AM MDT THU AUG 02 2012 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1022 AM MDT THU AUG 02 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ONE MORE DAY OF SCATTERED THUNDERSTORMS CAN BE EXPECTED BEFORE DRIER AIR MOVES INTO THE REGION BY TONIGHT. THE AIRMASS HAS ALREADY DRIED SOMEWHAT...SO MOST STORMS THIS AFTERNOON AND EVENING WILL ONLY PRODUCE A BRIEF PERIOD OF MODERATE TO HEAVY RAIN AND GUSTY WINDS UP TO 50 MPH. HOWEVER...THERE IS MORE LOW LEVEL MOISTURE AND THUS INSTABILITY OVER THE NORTHEAST PLAINS OF COLORADO. AS THE STORMS MOVE EAST LATE THIS AFTERNOON AND EVENING...THEY SHOULD INTENSIFY WITH AN ISOLATED SEVERE STORM WITH DAMAGING WINDS POSSIBLE OVER THE NORTHEAST CORNER OF THE STATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM AND DRY CONDITIONS ON FRIDAY WILL GIVE WAY TO COOLER TEMPERATURES ON SATURDAY FOLLOWING THE PASSAGE OF A COLD FRONT FRIDAY NIGHT. LITTLE MOISTURE ACCOMPANIES THIS FRONTAL SYSTEM BUT STILL ENOUGH TO PRODUCE LOW CLOUDS AND POSSIBLY SOME LIGHT RAIN IN THE FOOTHILLS SATURDAY MORNING. TEMPERATURES WILL REBOUND ON SUNDAY AND MONDAY WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN MOUNTAIN AREAS GENERALLY SOUTH OF INTERSTATE 70. WE COULD SEE A FEW STORMS MOVE OUT OVER THE PLAINS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KOOP/COOP
In the hours before
Special weather statement, Aug 2, 5:28 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT THU AUG 2 2012
COZ050-030000-
SEDGWICK COUNTY CO-
528 PM MDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHEASTERN SEDGWICK COUNTY
AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF JULESBURG...
OR 11 MILES NORTHWEST OF BIG SPRINGS...MOVING SOUTH AT 20 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO JULESBURG.
LAT...LON 4100 10204 4080 10204 4079 10206 4100 10229
4100 10210 4100 10205
TIME...MOT...LOC 2328Z 338DEG 19KT 4113 10223The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:38 PM MDT | Tornado Warning | BOU | Sedgwick | 52 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.